Photo Rounds

A worsening abdominal rash

Author and Disclosure Information

The confluence of 2 treatments (one appropriate, one not) led to a challenge in diagnosing this worsening rash.


 

References

A 48-YEAR-OLD WOMAN presented to Dermatology for evaluation of a 6-cm abdominal lesion that had been present for 5 weeks ­(FIGURE 1). The lesion was originally about the size of a quarter, but it started to enlarge after treatment of an asthma exacerbation with a 4-day course of prednisone. It continued to grow after another physician, likely presuming the lesion was a corticosteroid-responsive dermatosis (eg, nummular eczema, granuloma annulare, or erythema annulare centrifugum), prescribed a 2-week trial of clobetasol ointment. Physical examination revealed a mildly pruritic, 6-cm erythematous plaque with scaly, annular, concentric rings on the left lower abdomen. The patient had no travel history.

A 6-cm erythematosus, scaly plaque on the abdomen

WHAT IS YOUR DIAGNOSIS?
HOW WOULD YOU TREAT THIS PATIENT?

Pages

Recommended Reading

Pooled safety data analysis of tralokinumab reported
MDedge Family Medicine
Study eyes sunscreens marketed to individuals with skin of color
MDedge Family Medicine
Subset of patients with melanoma have very low mortality risk
MDedge Family Medicine
Parental atopic dermatitis, asthma linked to risk of AD in offspring
MDedge Family Medicine
Researchers use AI to diagnose infantile hemangioma
MDedge Family Medicine